MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP F5 11CM; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP F5 11CM; INTRODUCER, CATHETER
Model Number 401511M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: an exoseal (unknown) vascular closure device (vcd) was inserted into a 5f 11cm brite tip sheath introducer; however, the distal end of the brite tip got frayed.It was then removed from the patient.There was no reported patient injury.The intended procedure was an endovascular therapy (evt) case.There were no visible signs of device/package damage prior to use.There were no anomalies noted when removed from the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There were no anomalies noted prior to inserting into the patient.Excessive force was not used during insertion.The procedure was completed by manual pressure.The product was not returned for analysis.A product history record (phr) review of lot 17956530 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip -¿ catheters ~frayed/split/torn - in-patient¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be conclusively determined.Procedural/handling factors, such as operator technique, may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, ¿do not use if package is open or damaged.Note: refer to product labeling for the guidewire size that is compatible with the system components.Caution: if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, an exoseal (unknown) vascular closure device (vcd) was inserted into a 5f 11cm brite tip sheath introducer; however, the distal end of the brite tip got frayed.It was then removed from the patient.There was no reported patient injury.The intended procedure was an endovascular therapy (evt) case.There were no visible signs of device/package damage prior to use.There were no anomalies noted when removed from the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There were no anomalies noted prior to inserting into the patient.Excess force was not used during insertion.The procedure was completed by manual pressure.The device will not be returned for evaluation as it was already discarded.

Brand Name
SI BRITE TIP F5 11CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11663035
Report Number9616099-2021-04405
Device Sequence Number3097842
Product Code DYB
UDI-Device Identifier10705032000178
UDI-Public10705032000178
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number401511M
Device Catalogue Number401511M
Device Lot Number17956530
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1